Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 12, 2021, 8:40 PM EDT for Montgomery County, Toombs County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 8:40 PM EDT (00:40 UTC)
- Expired
- Jul 12, 2021, 9:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Montgomery County, GA, Toombs County, GA
The radar
The Robins AFB radar (KJGX), 117 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1804 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
321
WWUS82 KFFC 130040
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
840 PM EDT Mon Jul 12 2021
GAZ111>113-130130-
Toombs GA-Wheeler GA-Montgomery GA-
840 PM EDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...SOUTHEASTERN WHEELER AND
SOUTHERN MONTGOMERY COUNTIES UNTIL 930 PM EDT...
At 839 PM EDT...a line of strong thunderstorms extended from near
Plant Hatch to near Graham, moving north at 20 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Lyons, Vidalia, Uvalda, Ailey, Higgston, Santa Claus, Alston, Center,
Toombs Central, Ohoopee, New Branch, Ponderosa, McNatt Falls, South
Thompson, English Eddy, Rock Springs, Cedar Crossing, Johnson Corner,
Charlotteville and Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3194 8228 3193 8230 3195 8231 3193 8232
3194 8238 3196 8238 3195 8240 3197 8243
3197 8250 3196 8248 3195 8249 3196 8253
3196 8257 3193 8261 3214 8262 3227 8242
3229 8223 3217 8218 3191 8223
TIME...MOT...LOC 0039Z 192DEG 16KT 3191 8228 3177 8256
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 12, 7:33 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 12, 7:33 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 733 PM EDT Mon Jul 12 2021 ...00Z Aviation Forecast Discussion... .PREV DISCUSSION... /Issued 334 PM EDT Mon Jul 12 2021/ SHORT TERM /Tonight through Tuesday Night/... As the short term period begins, an upper level low remains stalled over the Midwest, blocked by the Bermuda High positioned off the mid- Atlantic coast. Ahead of the upper low, southwesterly flow aloft remains over the region. Meanwhile, southerly flow has set up at the low levels on the backside of the Bermuda High. As the high remains in place and the upper low opens and slowly lifts northeast towards the Great Lakes overnight and Tuesday, this setup will persist and allow for the continued advection of moisture from the Gulf of Mexico over north and central Georgia. Dewpoints will remain in the low to mid 70s through the period, along with precipitable water values between 1.7-2.0 inches. Scattered to numerous showers and thunderstorms are ongoing across portions of west and north Georgia, primarily in association with a disturbance traversing the upper level flow. Scattered thunderstorms are also moving into central Georgia as the sea breeze pushes further inland. At this time likely PoPs have been maintained for west and north Georgia and chance PoPs for east and central Georgia. Considering the high PWAT values, any convection will once again produce heavy rainfall. In spite of faster boundary layer winds leading to quicker storm motion, stronger storms training over the same areas could produce localized flooding concerns. The abundant atmospheric moisture and warm temperatures are also contributing to SBCAPE values between 2000-3000 J/kg. With 10-15 kts of low-level wind shear and marginal mid-level lapse rates, an organized threat for severe weather is not expected. However, isolated storms may become strong to severe, capable of producing gusty winds and frequent lightning. It is possible to see another low stratus deck develop overnight and persist through the early morning hours on Tuesday, especially in areas that observe heavy rain this evening. After temperatures warm and the stratus layer lifts and dissipates, diurnally driven convection will develop. Scattered showers and thunderstorms are thus expected across the forecast area once again tomorrow afternoon. With deep moisture and increased cloud cover, there will be a smaller diurnal spread of temperatures, with high temperatures expected to be slightly cooler than average and overnight lows slightly warmer than average. King LONG TERM /Wednesday through Monday/... To avoid a redundant, monotonous, and repetitive monologue regarding the long term forecast, the following discussion will be provided through a series of haikus... Extended forecast: It's warm and wet in Georgia, with no end in sight. The forecast remains unchanging, uneventful, steady everyday. Insignificant synoptic influences planned for the Southeast. With no real focus, expect a rinse and repeat diurnal forecast. Abundant moisture, precipitable water close to two inches. High temps near ninety, forty to sixty percent chance of rain each day. Scattered thunderstorms forecast each afternoon with gusts and heavy rain. Most storms should be weak, but isolated severe cannot be ruled out. Also possible is isolated flooding with persistent rains. A mid-level ridge will begin to be displaced by a trough next week. How far the trough sinks is yet to be determined. Only time will tell. Thiem && .AVIATION... 00Z Update... A large area of shra/tsra continues north toward ATL/AHN sites through 01-02z, diminishing thereafter. Current mainly VFR cigs will likely lower toward MVFR and IFR after 09-10z, particularly at ATL/AHN sites. Improvement toward VFR cigs is expected by 16-18z with sct shra/tsra coverage also increasing through the afternoon. Winds will be largely SW at 4-6kts outside of tsra this evening before becoming more vrb overnight and light. SW winds are expected again on Tuesday at 4-8kts. //ATL Confidence...00Z Update... Medium confidence on morning cigs wind direction. High confidence on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 69 87 69 89 / 40 60 40 50 Atlanta 70 86 70 88 / 60 60 40 50 Blairsville 64 78 64 82 / 50 70 60 60 Cartersville 69 85 68 88 / 50 60 50 50 Columbus 70 89 70 92 / 50 50 30 50 Gainesville 68 83 68 87 / 50 60 50 50 Macon 70 90 70 92 / 60 50 30 50 Rome 70 86 69 89 / 50 70 50 50 Peachtree City 69 86 68 89 / 60 60 40 50 Vidalia 71 90 71 90 / 40 40 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....Thiem AVIATION...RW
Hazardous weather outlook, Jul 12, 2:10 PM EDT, 6 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 210 PM EDT Mon Jul 12 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131815- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 210 PM EDT Mon Jul 12 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms capable of producing locally heavy rainfall are expected this afternoon and evening across north and central GA. Gusty winds and frequent lightning will also be possible with any storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered to numerous thunderstorms producing locally heavy rainfall are expected across north and central Georgia through Sunday, mainly in the afternoon and evening. A few storms may become strong with gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Local storm report, Jul 12, 8:06 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
806 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG GAY 33.09N 84.57W
07/12/2021 MERIWETHER GA 911 CALL CENTER
TREE DOWN
&&
EVENT NUMBER FFC2100439
VSSSpecial weather statement, Jul 12, 8:08 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
808 PM EDT Mon Jul 12 2021
GAZ025-027-034>038-045>048-130045-
Madison GA-Jackson GA-Walton GA-Rockdale GA-Barrow GA-DeKalb GA-
Gwinnett GA-Oglethorpe GA-Clarke GA-Oconee GA-Newton GA-
808 PM EDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...SOUTHERN JACKSON...
WALTON...NORTHEASTERN ROCKDALE...BARROW...DEKALB...GWINNETT...
NORTHWESTERN OGLETHORPE...CLARKE...NORTHERN OCONEE AND NORTHERN
NEWTON COUNTIES UNTIL 845 PM EDT...
At 806 PM EDT...strong thunderstorms extended from near Stone
Mountain to Walnut Grove and Arnoldsville, moving north at 35 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Lawrenceville, Conyers, Winder, Monroe, Jefferson, Watkinsville,
Danielsville, Athens, Duluth, Sugar Hill, Snellville, Suwanee,
Buford, Lilburn, Loganville, Norcross, Clarkston, Braselton, Auburn
and Stone Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3423 8308 3417 8310 3413 8305 3394 8319
3380 8349 3382 8351 3378 8353 3365 8382
3371 8428 3400 8422 3399 8420 3403 8417
3405 8410 3407 8412 3415 8408 3410 8387
3412 8383 3409 8363 3427 8312
TIME...MOT...LOC 0006Z 200DEG 32KT 3388 8327 3369 8381 3374 8419
HAIL...0.25IN
WIND...40MPHLocal storm report, Jul 12, 8:10 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
810 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 1 NW WARM SPRINGS 32.90N 84.69W
07/12/2021 MERIWETHER GA 911 CALL CENTER
TREE DOWN
&&
EVENT NUMBER FFC2100440
VSSSpecial weather statement, Jul 12, 8:11 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
811 PM EDT Mon Jul 12 2021
GAZ074-076-085-086-097-130100-
Jefferson GA-Washington GA-Emanuel GA-Johnson GA-Laurens GA-
811 PM EDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...SOUTHEASTERN
WASHINGTON...NORTHWESTERN EMANUEL...JOHNSON AND NORTHEASTERN LAURENS
COUNTIES UNTIL 900 PM EDT...
At 810 PM EDT...a strong thunderstorm was near Scott and Meeks,
moving north at 25 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of this storm include
Wrightsville, Adrian, Harrison, Kite, Lovett, Spann, Norristown
Junction, Donovan, New Home, Meeks, Scott and Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3250 8250 3250 8255 3251 8256 3250 8262
3251 8265 3250 8265 3250 8272 3279 8282
3285 8264 3281 8242
TIME...MOT...LOC 0010Z 178DEG 22KT 3258 8262
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 12, 8:25 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
825 PM EDT Mon Jul 12 2021
GAZ030-031-041>043-130115-
Polk GA-Douglas GA-Haralson GA-Carroll GA-Paulding GA-
825 PM EDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POLK...NORTHWESTERN
DOUGLAS...EASTERN HARALSON...NORTHEASTERN CARROLL AND PAULDING
COUNTIES UNTIL 915 PM EDT...
At 824 PM EDT...a strong thunderstorm was over Temple, moving north
at 30 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of this storm include
Dallas, Buchanan, Villa Rica, Bremen, Temple, Rockmart, Hiram,
Braswell, Yorkville, Eubank Lake, Antioch, Van Wert, Draketown, Lake
Val-Do-Mar, Treasure Lake, New Georgia and New Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3403 8498 3394 8474 3364 8492 3366 8513
3400 8519
TIME...MOT...LOC 0024Z 186DEG 25KT 3373 8502
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 12, 8:40 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
840 PM EDT Mon Jul 12 2021
GAZ111>113-130130-
Toombs GA-Wheeler GA-Montgomery GA-
840 PM EDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...SOUTHEASTERN WHEELER AND
SOUTHERN MONTGOMERY COUNTIES UNTIL 930 PM EDT...
At 839 PM EDT...a line of strong thunderstorms extended from near
Plant Hatch to near Graham, moving north at 20 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Lyons, Vidalia, Uvalda, Ailey, Higgston, Santa Claus, Alston, Center,
Toombs Central, Ohoopee, New Branch, Ponderosa, McNatt Falls, South
Thompson, English Eddy, Rock Springs, Cedar Crossing, Johnson Corner,
Charlotteville and Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3194 8228 3193 8230 3195 8231 3193 8232
3194 8238 3196 8238 3195 8240 3197 8243
3197 8250 3196 8248 3195 8249 3196 8253
3196 8257 3193 8261 3214 8262 3227 8242
3229 8223 3217 8218 3191 8223
TIME...MOT...LOC 0039Z 192DEG 16KT 3191 8228 3177 8256
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:08 PM EDT | Special Weather Statement | FFC | Barrow, Clarke, DeKalb, Gwinnett, Madison, Oconee and 1 more | 37 min |
| Jul 12, 8:11 PM EDT | Special Weather Statement | FFC | Johnson | 49 min |
| Jul 12, 8:25 PM EDT | Special Weather Statement | FFC | Paulding, Polk | 50 min |
| Jul 12, 8:43 PM EDT | Special Weather Statement | FFC | Clarke, Jackson, Madison, Oglethorpe | 47 min |
| Jul 12, 9:28 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs, Wheeler | 47 min |
| Jul 12, 10:14 PM EDT | Special Weather Statement | FFC | Emanuel, Montgomery, Telfair, Toombs, Treutlen, Wheeler | 31 min |
| Jul 12, 10:59 PM EDT | Special Weather Statement | FFC | Crisp, Dooly, Wilcox | 31 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.